MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was noted to be kinked/bent at 29.3cm and 191cm, an attempt had been made to shape the guidewire tip, the guidewire ptfe coating was noted to be peeling in multiple areas to 31.3cm from the proximal end, the guidewire distal section and hydrophilic coating was examined along its length.The guidewire hydrophilic coating was checked with the wet fingers.Peeling and bubbles with unclasped and collapsed dome were found at approximately between 4cm and 7cm from the distal end.The core wire distal end was observed through the distal tip dome.During analysis the guidewire was kinked at 7cm from the distal end.An attempt was made unsuccessfully to advance the guidewire through a demonstration sl-10 microcatheter, the guidewire would not advance beyond 7cm from the distal end.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the event occurred during preparation outside the patient.The device was returned, and it was confirmed to be kinked causing difficulty to advance through a demonstration sl-10 microcatheter, confirming the event.It is probable that the device was damaged during unpacking of the device or during preparation, causing the reported event, it is probable that the ptfe coating was peeled due to under tightening of the torque device.An assignable cause of handling damage will be assigned to the reported and analyzed ¿guidewire difficult to advance¿ and to the analyzed ¿guidewire kinked/bent¿, ¿guidewire ptfe coating peeling¿, ¿guidewire hydrophilic coating surface rough¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned device found the subject guidewire ptfe coating was peeling/peeled.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12921885
Report Number3012931345-2021-00200
Device Sequence Number17428927
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000050840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER)
Patient Age59 YR
Patient SexFemale